Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 348, NWS Goodland, KS

August 16, 2015Logan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 16, 2015, 8:05 PM CDT for Logan County, Kansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2015, 8:05 PM CDT (01:05 UTC)
Expired
Aug 16, 2015, 8:28 PM CDT
In force
23 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Logan County, KS

The radar

The Goodland radar (KGLD), 64 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

966 
WUUS53 KGLD 170105
SVRGLD
KSC109-170145-
/O.NEW.KGLD.SV.W.0348.150817T0105Z-150817T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM CDT SUN AUG 16 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 805 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINONA...OR
  18 MILES WEST OF OAKLEY...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...EMERGENCY MANAGEMENT. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  OAKLEY...WINONA...MONUMENT AND RUSSELL SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3893 10135 3914 10129 3913 10081 3875 10097
TIME...MOT...LOC 0105Z 293DEG 15KT 3903 10118 

HAIL...<.75IN
WIND...70MPH
 
$$

JRM
1 follow-up statement
443 
WWUS53 KGLD 170128
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
828 PM CDT SUN AUG 16 2015

KSC109-170138-
/O.CAN.KGLD.SV.W.0348.000000T0000Z-150817T0145Z/
LOGAN KS-
828 PM CDT SUN AUG 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR 
SOUTHWEST LOGAN COUNTY

LAT...LON 3893 10135 3914 10129 3913 10081 3875 10097
TIME...MOT...LOC 0127Z 293DEG 15KT 3899 10107 

$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:56 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 16, 6:56 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
556 PM MDT SUN AUG 16 2015

.SHORT TERM...(THIS AFTERNOON THROUGH MONDAY)
ISSUED AT 235 PM MDT SUN AUG 16 2015

WV IMAGERY AND RAP ANALYSIS SHOWS RIDGE CENTERED OVER SOUTHERN
CALIFORNIA WITH AXIS EXTENDING ACROSS THE HIGH PLAINS AND INTO THE
GREAT LAKES REGION. PLUMES OF MID LEVEL MOISTURE ORIGINATING IN THE
PACIFIC ARE ROTATING AROUND THE EASTERN AND NORTHERN PERIPHERY OF THE
LARGE SCALE RIDGE INTO THE ROCKIES AND HIGH PLAINS. DIFFLUENT FLOW IS
CURRENTLY IN PLACE ACROSS THE CENTRAL ROCKIES WITH TROUGH DIGGING
INTO THE NORTHERN PLAINS. A FEW WEAKER SHORTWAVE TROUGHS ARE JUST TO
THE WEST/NORTHWEST OF OUR CWA. AT THE SURFACE QUASI-STATIONARY FRONT
CURRENTLY EXTENDS ACROSS CENTRAL NEBRASKA INTO NORTHCENTRAL COLORADO
OVER THE FAR NORTHWEST PART OF OUR CWA. PREFRONTAL TROUGH AXIS IS IN
PLACE FROM SOUTHEAST COLORADO OVER GOODLAND AND NORTON KANSAS.

THIS AFTERNOON-TONIGHT...THUNDERSTORM ACTIVITY SHOULD INITIATE
WITHIN THE NEXT FEW HOURS ALONG FRONT AND SURFACE TROUGH WITH
COVERAGE INCREASING THIS EVENING AS A SERIES OF WEAK SHORTWAVE
TROUGHS ROTATE ACROSS THE REGION. RECENT TRENDS IN ARW/NMM HAVE BEEN
TO SHIFT MOST ORGANIZED THUNDERSTORM CLUSTER TO THE SOUTH ROUGHLY
ALONG AND SOUTH OF INTERSTATE 70. CURRENTLY THE ORIENTATION OF FLOW
ALOFT AND OTHER GUIDANCE STILL SHOWING THUNDERSTORM CLUSTERS
ORIGINATING FROM THE WEST OR NORTHWEST OF THIS. EITHER WAY...DEEP
MOIST AIR MASS AND DECENT INSTABILITY AHEAD OF FRONT WILL SUPPORT
ACTIVITY ACROSS MUCH OF CWA TRANSITIONING EASTWARD. STRONGEST CAPE
AXIS IF FURTHER EAST THAN PREVIOUS GUIDANCE INDICATED...THOUGH THERE
IS ENOUGH ELEVATED CAPE TO AT LEAST CONSIDER POTENTIAL FOR
MARGINALLY SEVERE HAIL. DCAPE 1000-1500 J/KG COINCIDING DRY ADIABATIC
PROFILES BELOW 700MB COULD SUPPORT ISOLATED SEVERE DOWNDRAFT
POTENTIAL DURING THE AFTERNOON...THOUGH AS MIXING RATIOS INCREASE
BELOW 700MB THIS EVENING THIS THREAT WILL LIKELY DIMINISH.

REGARDING FLASH FLOOD WATCH...ANOMALOUSLY HIGH PWAT VALUES 1.2-1.6
WILL ONLY INCREASE THROUGH THE NIGHT APPROACHING 1.7-1.8 WHICH IS
WELL WITHIN 99TH PERCENTILE OR 3 STANDARD DEVIATIONS FROM NORMAL.
WITH VERY SLOW STORM MOTIONS AND POSSIBILITY FOR
TRAINING/BACKBUILDING I AM COMFORTABLE WITH FLASH FLOOD WATCH. IF
ARW/NMM SOLUTION PANS OUT THEN WE MAY NEED TO CONSIDER ADDING
SOUTHERN PART OF FORECAST AREA TO WATCH.

MONDAY...WHILE FRONTAL PASSAGE SHOULD OCCUR FROM NORTH TO SOUTH
MONDAY...GUIDANCE IS SHOWING A LOT OF SPREAD ON TIMING. THIS LOWERS
CONFIDENCE/TIMING OF ADDITIONAL THUNDERSTORM ACTIVITY. ARW/NMM SHOW
A MORE ORGANIZED THUNDERSTORM CLUSTER DEVELOPING ALONG FRONT MONDAY
MORNING...THOUGH OTHER GUIDANCE IS SHOWING PREDOMINANTLY ISOLATED TO
SCATTERED ACTIVITY LINGERING ACROSS THE AREA. DEEP MOIST LAYER
REMAINS IN PLACE...SO WITH POTENTIAL FOR OVERRUNNING ALONG BAROCLINIC
ZONE...IT IS POSSIBLE FOR A MORE ORGANIZED CLUSTER IF WE CONTINUE TO
SEE WEAK HEIGHT FALL...WHICH COULD ALSO RESULT CONTINUING THREAT FOR
FLASH FLOODING.  SEVERE THUNDERSTORM THREAT WILL BE HIGHLY DEPENDENT
ON FRONTAL POSITION/TIMING AS BETTER INSTABILITY WILL TEND TO BE
AHEAD OF FRONT. AS WITH TODAY...THREATS WOULD BE LARGE HAIL/DAMAGING
WINDS ALONG/SOUTH OF FRONT.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 252 PM MDT SUN AUG 16 2015

FOR THIS EXTENDED FORECAST PACKAGE...A STRONG COLD FRONT IS EXPECTED
TO MOVE THROUGH ON TUESDAY...BRINGING AN END TO SIGNIFICANT
PRECIPITATION CHANCES AND A TEMPORARY PARDON FROM THE WARMTH AND
HUMIDITY. ZONAL FLOW ALOFT RETURNS BEHIND TUESDAY'S SYSTEM. WITH
SOUTHERLY LOW LEVEL FLOW...A WARMING TREND IS EXPECTED TO BEGIN
THURSDAY. HOWEVER...YET ANOTHER UPPER LEVEL DISTURBANCE IS EXPECTED
TO FORCE A COLD FRONT THROUGH THIS WEEKEND...BRINING ANOTHER CHANCE
FOR BELOW NORMAL TEMPERATURES.

THE MOST IMPACTFUL WEATHER IN THE EXTENDED FORECAST PERIOD IS
ANTICIPATED MONDAY EVENING THROUGH TUESDAY EVENING. ACTIVE WEATHER
IS FORECAST AS A LARGE NEGATIVELY TILTED TROUGH KICKS OUT OVER THE
HIGH PLAINS. STRONG/SEVERE THUNDERSTORMS MAY BE ONGOING ACROSS
PORTIONS OF THE REGION MONDAY EVENING DEPENDING ON THE FRONT
LOCATION AND ENVIRONMENTAL PARAMETERS. ANY POTENTIAL SEVERE WEATHER
THREAT MAY BE HIGHER MONDAY EVENING AS INITIAL DEVELOPMENT IN
COLORADO SHOULD BE MOVING IN. THE PRIMARY THREATS FOR SEVERE WEATHER
WILL BE LARGE HAIL AND DAMAGING WINDS. AS MENTIONED IN THE DAY 2
STORM PREDICTION CENTER OUTLOOK...SURFACE VORTICITY/HELICITY
MAXIMIZED IN THE VICINITY OF THE FRONT MAY PROVIDE AN OPPORTUNITY
FOR A TORNADO TO OCCUR. CONFIDENCE IN THIS ISN'T AS HIGH AS HIGHER
RESOLUTION GUIDANCE INDICATES THE POTENTIAL FOR COLD POOL
DEVELOPMENT...HIGHLIGHTING A HIGHER THREAT OF MCS DEVELOPMENT WITH
DAMAGING WINDS AS THE MAIN THREAT. IN TERMS OF FLASH FLOODING...A
THREAT WILL STILL EXIST ESPECIALLY IF HEAVY RAINS ARE RECEIVED
TONIGHT. PRECIPITABLE WATER VALUES FALL AS THE FRONT DOES FORCE SOME
MOISTURE SOUTH SO WE NO LONGER EXPECT PRECIPITABLE WATER VALUES
NEARING THE 99TH PERCENTILE. STORM MOVEMENT REMAINS QUITE SLOW IN
TERMS OF STEERING WINDS ALOFT SO COLD POOL FORMATION/MOVEMENT SHOULD
BE THE PRIMARY DRIVER. THEREFORE...A FLASH FLOOD THREAT MAY PERSIST
AND ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR MONDAY EVENING IN
LATER FORECAST PACKAGES.

ON TUESDAY...THE FRONT SHOULD FINALLY SLIDE ALL THE WAY THROUGH THE
REGION...RESTRICTING HIGHEST INSTABILITY SOUTH OF THE FRONT AND
PRIMARILY SOUTH OF THE REGION. HOWEVER...CONFIDENCE IS LOW ON WHEN
THIS COLD FRONT WILL SURGE SOUTH AND THERE MAY BE ENOUGH TIME FOR
STORM DEVELOPMENT AHEAD OF THE FRONT. THIS WOULD MEAN SEVERE WEATHER
IS POSSIBLE BUT UNLIKELY TUESDAY. HOWEVER...ADDITIONAL PERTURBATIONS
MOVE IN FROM THE NORTHWEST BEHIND THE MAIN FORCING AND WITH SOME
INSTABILITY REMAINING IN THE POST-FRONTAL ENVIRONMENT...THERE SHOULD
BE ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT TUESDAY AFTERNOON BUT
COVERAGE AND INTENSITY REMAINS IN DOUBT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 536 PM MDT SUN AUG 16 2015

VFR TO IFR CONDITIONS FORECAST FOR THE 0Z TAFS. MAIN ISSUE IS
TIMING THE BEST WINDOW FOR STORMS TO MOVE OVER THE TAF SITES.
STORMS HAVE BEEN DEVELOPING VERY SPORADICALLY ALONG AND BEHIND A
COLD FRONT THAT IS SLOWLY MOVING SOUTH THROUGH THE AREA. LOOKS
LIKE THE BEST WINDOW OF OPPORTUNITY FOR STORMS OVER THE SITES WILL
BE THE EVENING HOURS. AFTER THAT CONFIDENCE IS LESS WHETHER STORMS
WILL BE OVER THE SITES SO HAVE VCTS UNTIL LATER IN THE NIGHT WHEN
ENVIRONMENT LOOKS LESS FAVORABLE FOR STORM COVERAGE.

MAIN THREAT WITH THESE STORMS WILL BE REDUCTION IN VISIBILITIES
DUE TO THE HEAVY RAINFALL. THOUGHT ABOUT PLACING A MENTION OF MVFR
VISIBILITY IN THE TEMPO GROUPS FOR THIS REASON...BUT AM NOT THAT
CONFIDENT THE REDUCED VISIBILITY FROM THE STORMS WILL BE LONG
ENOUGH TO WARRANT THAT LOW A MENTION IN THE TAFS. KMCK DID REPORT
VISIBILITIES AROUND 2 MILES DUE TO HEAVY RAINFALL FOR A FEW
MINUTES...SO WOULD EXPECT THESE BRIEF REDUCTIONS IN VISIBILITIES
IF HEAVY RAINFALL MOVES OVER THE SITES.

OVERNIGHT LOW CLOUDS WILL MOVE INTO THE AREA FROM THE NORTH
BRINGING MVFR TO POSSIBLY IFR CONDITIONS TO KMCK...BUT LOOKS TO REMAIN
NORTH OF KGLD AT THIS TIME. CEILINGS WILL REMAIN MVFR THROUGH
MOST OF THE MORNING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ001>003-013-014.

CO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR COZ090-091.

NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ079>081.

&&

SHORT TERM...DR
LONG TERM...RRH
AVIATION...JTL
Hazardous weather outlook, Aug 16, 4:07 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
307 PM MDT SUN AUG 16 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-172115-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
307 PM MDT SUN AUG 16 2015 /407 PM CDT SUN AUG 16 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INCREASE IN COVERAGE
THROUGH THE EVENING AND OVERNIGHT. SOME OF THESE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO ONE INCH AND
DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAIN WITH SLOW MOVING
THUNDERSTORMS WILL RESULT IN AN INCREASED THREAT FOR FLASH
FLOODING LATE THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SEVERE WEATHER IS POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING
ACROSS THE TRI STATE AREA AS STORMS DEVELOP NEAR A COLD FRONT
MOVING INTO THE AREA. LARGE HAIL AND DAMAGING WIND CAN BE
EXPECTED. A TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL AND FLASH
FLOODING IS LIKELY WITH SLOW MOVING STORMS.

A STRONG COLD FRONT WILL MOVE THROUGH THE TRI-STATE REGION
TUESDAY. AHEAD OF THE FRONT...A FEW STRONG TO SEVERE THUNDERSTORMS
ARE POSSIBLE. LARGE HAIL AND DAMAGING WIND WOULD BE THE MAIN
THREATS. THUNDERSTORMS BEHIND THE FRONT ARE NOT EXPECTED TO BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Aug 16, 6:21 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
521 PM MDT SUN AUG 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             6 E GOODLAND            39.35N 101.60W
08/16/2015  E0.75 INCH       SHERMAN            KS   PUBLIC

            MOSTLY PEA SIZED.

&&

KOCHASIC
Local storm report, Aug 16, 6:50 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT SUN AUG 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             1 W EDSON               39.33N 101.56W
08/16/2015  E0.50 INCH       SHERMAN            KS   TRAINED SPOTTER

            3.5 INCHES DEEP OF SMALL HAIL.

0530 PM     HEAVY RAIN       1 W EDSON               39.33N 101.56W
08/16/2015  M1.50 INCH       SHERMAN            KS   TRAINED SPOTTER

0530 PM     HEAVY RAIN       BREWSTER                39.36N 101.38W
08/16/2015  M2.00 INCH       THOMAS             KS   TRAINED SPOTTER

            DITCHES ARE RUNNING FULL OF WATER.

&&

JLUNDQUIST
Special weather statement, Aug 16, 7:46 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
746 PM CDT SUN AUG 16 2015

KSZ014-028-170100-
LOGAN KS-THOMAS KS-
746 PM CDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL THOMAS AND
NORTHEASTERN LOGAN COUNTIES UNTIL 800 PM CDT...

AT 746 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WINONA...OR 19 MILES WEST OF OAKLEY...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WINONA AND MONUMENT.

LAT...LON 3899 10129 3917 10130 3922 10096 3895 10094
TIME...MOT...LOC 0046Z 267DEG 18KT 3908 10121

JRM
Special weather statement, Aug 16, 7:50 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
650 PM MDT SUN AUG 16 2015

COZ091-092-KSZ027-170115-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-
650 PM MDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIT CARSON...
NORTHEASTERN CHEYENNE AND NORTHWESTERN WALLACE COUNTIES UNTIL 715 PM
MDT...

AT 650 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES NORTHEAST OF CHEYENNE WELLS...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN KIT
CARSON...NORTHEASTERN CHEYENNE AND NORTHWESTERN WALLACE COUNTIES.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 164 AND 175.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3895 10234 3913 10235 3915 10205 3913 10205
      3913 10200 3891 10203
TIME...MOT...LOC 0050Z 267DEG 18KT 3905 10220

JRM
Special weather statement, Aug 16, 7:53 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
653 PM MDT SUN AUG 16 2015

KSZ041-170115-
GREELEY KS-
653 PM MDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREELEY COUNTY UNTIL
715 PM MDT...

AT 652 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHEAST OF TRIBUNE...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
GREELEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3869 10175 3870 10157 3851 10157 3851 10171
TIME...MOT...LOC 0052Z 259DEG 13KT 3862 10164

JRM
Special weather statement, Aug 16, 7:59 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
759 PM CDT SUN AUG 16 2015

KSZ015-016-029-170115-
GOVE KS-GRAHAM KS-SHERIDAN KS-
759 PM CDT SUN AUG 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GOVE...SOUTHWESTERN
GRAHAM AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 815 PM CDT...

AT 759 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF VODA...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
QUINTER AND SAINT PETER.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 108 AND
113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3913 10015 3894 10015 3921 10036 3926 10006
      3913 9976
TIME...MOT...LOC 0059Z 307DEG 17KT 3915 10006

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:46 PM CDTSpecial Weather StatementGLDLogan14 min
Aug 16, 7:50 PM CDTSpecial Weather StatementGLDWallace25 min
Aug 16, 7:53 PM CDTSpecial Weather StatementGLDGreeley22 min
Aug 16, 7:59 PM CDTSpecial Weather StatementGLDTrego16 min
Aug 16, 8:03 PM CDTSevere Thunderstorm WarningGLDGreeley, Wichita42 min
Aug 16, 8:20 PM CDTSevere Thunderstorm WarningGLDLogan, Wallace25 min
Aug 16, 8:32 PM CDTSevere Thunderstorm WarningGLDGreeley13 min
Aug 16, 8:44 PM CDTSevere Thunderstorm WarningGLDGreeley38 min
Aug 16, 8:46 PM CDTFlash Flood WarningGLDLogan3 hr
Aug 16, 9:08 PM CDTSpecial Weather StatementGLDWichita37 min
Aug 16, 9:21 PM CDTSpecial Weather StatementGLDGreeley24 min
Aug 16, 9:37 PM CDTFlash Flood WarningGLDGreeley3 hr
Aug 16, 9:44 PM CDTSevere Thunderstorm WarningGLDWichita31 min
Aug 17, 7:31 AM CDTDense Fog AdvisoryGLDCheyenne, Decatur, Gove, Graham, Logan, Norton and 5 more3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.